MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 4.0 X 42MM POLYAXIAL SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS 4.0 X 42MM POLYAXIAL SCREW; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 48552442
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/01/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the screw on one side was broken post-operatively.Additionally the patient also presented a slip on c4/c5 post-operatively.The patient underwent revision surgery on (b)(6) 2019 for replacement of screw and extension of treatment section.
 
Additional Manufacturer Narrative
Method: labelling review and risk assessment.Visual, dimensional, functional and materials analysis could not be performed as the device was not returned.It was reported that a revision surgery occurred to extend the construct and replace the broken screw.Manufacturing records for this product were not reviewed because no lot was provided.It was reported that there were no complications in the initial surgery and details on how the screw holes were prepared were not provided.Patient information such as: height, weight, bone fusion, bone quality were not available.The probable root cause is undetermined.Potential root causes can be: improper construct, set screws not tightened correctly.Excessive load due to unstable construct.Excessive load due to patient anatomy/pathology.Patient performs strenuous post-op activities.Surgeon applying too much torque to seat the screw head.Several attempts made for product return but not provided.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 42MM POLYAXIAL SCREW
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8383582
Report Number0009617544-2019-00016
Device Sequence Number2170908
Product Code NKG
UDI-Device Identifier04546540371867
UDI-Public04546540371867
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48552442
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1